MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware that during aquablation therapy and while the patient was in the operating room under anesthesia, the aquabeam handpiece experienced waterjet failure during the alignment process.After troubleshooting efforts, it was ultimately replaced with a new aquabeam handpiece.The procedure was then successfully completed.The reported event caused a surgical delay of over 20 minutes.There were no adverse health consequences to the patient due to this event.
 
Additional Manufacturer Narrative
Root cause of the reported event has not yet been established.Investigation by manufacturer is currently in process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Additional Manufacturer Narrative
The aquabeam handpiece was not returned for investigation.Three (3) documented good-faith email attempts were made to obtain the aquabeam handpiece, but it remains unavailable.The root cause is undeterminable due to the inability to investigate further.A review of the device history record (dhr) for lot number 24c05166r1 and ab2000/ serial number (b)(6) was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the device met all design and manufacturing specifications when released for distribution.A review of the log files for this procedure could not be conducted as they were not provided.Three good faith efforts (gfe) were made to obtain the log files without success.If the log files are made available in the future, then this complaint will be reopened to conduct such a review.The aquabeam ifu, sj-ifu0104-00, rev.C states the following: align waterjet nozzle by doing the following: a.Rotate the trus stepper cradle (if needed) to center the aquabeam handpiece hyperechoic artifact with the vertical yellow line.B.Press the foot pedal to visualize position of waterjet (retract trus probe if needed by using knobs on trus stepper).C.Waterjet needs to be visible at 3 or 9 o¿clock.D.If slightly off, depress the black button on the mag block (located on the handpiece articulating arm) and rotate the aquabeam handpiece axis while stepping on foot pedal to align jets to 3 and 9 o¿clock position.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key22065282
Report Number3012977056-2025-00157
Device Sequence Number8328604
Product Code PZP
UDI-Device Identifier00850055427037
UDI-Public0100850055427037172611301024C05166R1
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale